Texas, 2006Flash Flood in Texas, August 26, 2006
August 26, 2006 · NWS MAF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 26, 1:13 PM CST, 8 hours 25 minutes earlier.
Area forecast discussion, Aug 26, 1:13 PM CST, 8 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT SAT AUG 26 2006
.SHORT TERM...
WEAK BOUNDARY NOTED JUST N OF KMAF WITH WIDESPREAD SFC DWPNTS IN THE
LOW TO MID 60S. WATER VAPOR INDICATES MID LEVEL MST AXIS IN PLACE
ACRS MUCH OF W TX/SE NM WITH SOME INDICATION OF SHRTWV TROF MOVING E
ACRS NM. 12Z MAF SOUNDING VERY MST WITH PW/S 1.65. CONVECTIVE TEMP
RATHER LOW AT 90 AND VISIBLE IMAGERY INDICATES TCU/SHRA ARE
EXPANDING...ESPECIALLY S AND E IN CLOSE PROXIMITY TO ELEVATED HEAT
SOURCES AND WARMER TEMPS. SEE NO REASON WHY THIS TREND WOULDNT
CONTINUE. SUBTROPICAL RIDGE IS WELL E AND STEERING FLOW IS GENERALLY
FROM THE S-SW SO STORMS WILL HAVE CHANCE TO MOVE AWAY FROM MTNS. LOW
LEVEL MSTR CONVERGENCE FIELDS ARE RATHER CONFUSED ATTP...BUT
SHRA/TCU DO SEEM TO BE IN CLOSE PROXIMITY TO AXIS AS DEPICTED BY
RUC...ACRS ERN CWFA INTO CONCHO VALLEY. HAVE CONTINUED THE TREND OF
INCREASED POPS THIS EVENING WHILE FURTHER EXPANDING MENTION OF HEAVY
RAIN. ISOLATED LOCATIONS TO THE W RECEIVED HEAVY RAIN YESTERDAY AND
LOCAL FLOODING IS AGAIN A CONCERN THIS AFTERNOON/EVENING.
.LONG TERM...
UPPER LEVEL RIDGE WILL CONTINUE TO MOVE TOWARD THE SOUTHEASTERN
CONUS AND REMAIN IN THAT AREA THROUGH THE MIDDLE OF NEXT WEEK.
UPPER LEVEL DISTURBANCES WILL MOVE AROUND THE WESTERN EDGE OF THE
RIDGE AS A STRONG UPPER LEVEL TROUGH MOVES ACROSS THE NORTHERN
PLAINS TO THE UPPER MID WEST BY WEDNESDAY. THIS TROUGH WILL PUSH A
COLD FRONT INTO THE CWA MONDAY. MODELS DISAGREE ON THE TIMING OF
THE FRONT WITH THE GFS MORE AGGRESSIVE IN MOVING THE FRONT INTO
THE AREA.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CWA
SUNDAY AS THE UPPER LEVEL DISTURBANCES MOVE AROUND THE RIDGE. A
THETA-E RIDGE WILL BE IN PLACE OVER THE CWA THEREFORE WILL KEEP
CHANCE POPS OVER ALL BUT THE EXTREME SOUTHEAST PORTION.
THUNDERSTORM ACTIVITY WILL INCREASE OVER THE AREA MONDAY AND
CONTINUE ON TUESDAY AS THE COLD FRONT MOVES INTO THE AREA. WITH
PWATS IN THE 1.5 TO 1.75 INCH RANGE...HEAVY RAIN AND FLASH FLOODING
WILL BE POSSIBLE MONDAY AND TUESDAY. THE THREAT OF HEAVY RAIN AND
FLOODING WILL INCREASE IF THE FRONT BECOMES STATIONARY.
TOWARD THE END OF THE WEEK...THE UPPER RIDGE WILL TRY TO BUILD
WESTWARD TOWARD THE CWA. ANOTHER UPPER LEVEL TROUGH MOVING INTO
THE PACIFIC NORTHWEST WEDNESDAY AND MOVING ACROSS THE
INTERMOUNTAIN REGION WILL MAKE IT MORE DIFFICULT FOR THE RIDGE TO
EXPAND TO THE WEST. THEREFORE...HAVE KEPT SLIGHT CHANCE TO CHANCE
POPS OVER THE CWA WEDNESDAY THROUGH SATURDAY.
AFTER A WARM DAY SUNDAY...TEMPERATURES WILL BE MUCH COOLER MONDAY
AND TUESDAY DUE TO CLOUD COVER...PRECIPITATION AND COLD AIR
ADVECTION. HIGH TEMPERATURES IN THE LOWER 80S CAN BE EXPECTED OVER
THE NORTHERN CWA TUESDAY. A SLOW WARMING TREND WILL BEGIN WEDNESDAY
AS THE HIGH BUILDS BACK TOWARD THE AREA WITH RISING 500 MB HEIGHTS
WITH TEMPERATURES APPROACHING NORMAL THE LATTER HALF OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 73 92 69 87 / 40 40 50 50
CARLSBAD NM 69 94 69 86 / 40 40 40 50
DRYDEN TX 74 97 73 94 / 20 30 20 40
FORT STOCKTON TX 72 95 71 88 / 50 40 40 50
GUADALUPE PASS TX 66 87 65 81 / 30 40 40 50
HOBBS NM 69 94 68 87 / 50 40 40 40
MARFA TX 62 87 63 82 / 40 40 40 50
MIDLAND INTL AIRPORT TX 72 93 70 87 / 40 40 40 50
ODESSA TX 73 93 72 88 / 50 40 40 50
WINK TX 75 99 73 93 / 50 40 40 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
49/54
Hazardous weather outlook, Aug 26, 1:03 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
203 PM CDT SAT AUG 26 2006
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
203 PM CDT SAT AUG 26 2006 /103 PM MDT SAT AUG 26 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND STORMS EXPECTED ACROSS THE OUTLOOK AREA INTO
THE EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL STRETCH FROM
THE DAVIS MOUNTAINS NORTHEAST INTO SOUTHEAST NEW MEXICO AND TO
AROUND THE PECOS RIVER. ALSO THE NORTHERN AND EAST PERMIAN BASIN
WILL BE FAVORED AREAS FOR STORMS. RAINFALL RATES NEAR AN INCH AN
HOUR MAY RESULT IN LOCALIZED FLOODING OF ARROYOS...DRAWS...LOW
WATER CROSSINGS...AND OTHER POORLY DRAINED AREAS. WIND GUSTS TO
NEAR 60 MPH ARE POSSIBLE WITH DOWNBURSTS. DEADLY CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE IN AND NEAR ANY THUNDERSTORM. THE
ABUNDANCE OF MOISTURE AND TIME OF YEAR SUGGEST THAT TROPICAL
FUNNEL CLOUDS ARE POSSIBLE INTO THE EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WEST TEXAS
AND SOUTHEASTERN NEW MEXICO THROUGH THE MIDDLE OF NEXT WEEK. THE
BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL OCCUR SUNDAY NIGHT
THROUGH TUESDAY...AS A COLD FRONT MOVES ACROSS THE REGION. HEAVY
RAINS WILL BE POSSIBLE WITH THE THUNDERSTORMS EARLY NEXT
WEEK...WHICH WILL INCREASE THE POTENTIAL FOR FLOODING AND FLASH
FLOODING.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THIS
EVENING LOCAL OFFICIALS MAY HAVE TO RESPOND TO LOCAL FLOODING
CONCERNS.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Flash Flood, Midland
- When
- August 26, 9:38 PM CST to 11:00 PM CST
- Where
- Midland County, Midland
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.869, -102.032 (the zone’s center; the record gives no point)
Six inches of water was flowing over the intersection of Wadley Avenue and Midland Drive.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 26, 20061 death · 1 event
- Flash Flood and Hail in Colorado, August 26, 20063 injured · $1.0 million · 1 in hail · 9 events
- Lightning Strikes in Michigan, August 26, 20061 injured · $503,000 · 4 events
- Damaging Winds and Lightning Strike in West Virginia, August 26, 2006$542,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Texas, August 26, 2006$230,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, August 26, 2006$113,000 · 1 in hail · 21 events
- Lightning Strike in Missouri, August 26, 20061 injured · $25,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2006$29,000 · 50 kt wind · 4 events
- Tornado in Colorado, August 26, 2006F1 · 1 event
- Lightning Strike in Missouri, August 26, 2006$25,000 · 1 event
- Lightning Strike in New Jersey, August 26, 2006$25,000 · 1 event
- Flash Flood and Hail in Oklahoma, August 26 to 27, 2006$6,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525112.